Alert archive / Wisconsin / Winter Storm Warnings in 2009
Winter Storm Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Apr 20, 2009, 7:16 AM CDT for 4 counties in Wisconsin. It was in force for 21 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2009, 7:16 AM CDT (12:16 UTC)
- Expired
- Apr 21, 2009, 4:09 AM CDT
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:29 AM CDT | SNOW 2 | Winchester, WI | |
| Apr 20, 7:30 AM CDT | SNOW 6 | Three Lakes, WI | |
| Apr 20, 7:55 AM CDT | SNOW 6 | Phelps, WI | |
| Apr 20, 9:08 AM CDT | SNOW 1.8 | Lake Tomahawk, WI | |
| Apr 20, 11:02 AM CDT | SNOW 3.2 | Winchester, WI | ADDITIONAL 1.2 INCHES SINCE 7 AM. |
| Apr 20, 12:40 PM CDT | SNOW 8 | Phelps, WI | ADDITIONAL 2 INCHES SINCE 8 AM. MDT-HEAVY SNOW. |
| Apr 20, 12:42 PM CDT | SNOW 8 | Conover, WI | POWER LINES DOWN IN THE CITY. MDT SNOW. |
| Apr 20, 1:01 PM CDT | SNOW 6 | Nw Alvin, WI | ADDITIONAL 2.5 INCHES SINCE 8 AM. ROADS WET. |
| Apr 20, 1:01 PM CDT | SNOW 7 | Eagle River, WI | ADDITIONAL 2.5 SINCE 830 AM. MDT SNOW. |
| Apr 20, 7:20 PM CDT | SNOW 2 | Lake Tomahawk, WI | TOTAL PAST 11 HOURS |
| Apr 20, 7:20 PM CDT | SNOW 3 | 7 Nw Rhinelander, WI | CITY OF NEWBOLD, STORM TOTAL THROUGH 7PM. |
| Apr 20, 7:20 PM CDT | SNOW 6.5 | Rhinelander, WI | STORM TOTAL THROUGH 9PM. SNOW DEPTH 3 INCHES. |
| Apr 20, 10:53 PM CDT | HEAVY SNOW 6.9 | Rhinelander, WI | REPORTED RELAYED BY WJFW. THE 6.9 INCHES IN RHINELANDER BROKE THE RECORD FOR APRIL 20TH OF 6.0 INCHES SET IN 1936. |
| Apr 20, 10:53 PM CDT | HEAVY SNOW 7 | Presque Isle, WI | REPORT RELAYED BY WJFW TV. |
| Apr 20, 10:53 PM CDT | HEAVY SNOW 10 | Three Lakes, WI | REPORTED RELAYED BY WJFW TV. |
| Apr 20, 10:53 PM CDT | HEAVY SNOW 10.1 | Hiles, WI | REPORTED RELAYED BY WJFW TV. |
| Apr 21, 4:15 AM CDT | HEAVY SNOW 9.2 | Rhinelander, WI | STORM TOTAL SINCE YESTERDAY MORNING. REPORT FROM WJFW TV IN RHINELANDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 201216 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 716 AM CDT MON APR 20 2009 ...LATE SEASON WINTER STORM AFFECTING THE AREA... .A DEVELOPING LOW PRESSURE SYSTEM OVER INDIANA WILL TRACK NORTH INTO NORTHWEST LOWER MICHIGAN TONIGHT BEFORE DEPARTING TO THE EAST LATER TUESDAY. HEAVY SNOW CAN BE EXPECTED TODAY INTO TONIGHT OVER NORTHERN WISCONSIN. WIZ005-010>012-202030- /O.UPG.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/ /O.NEW.KGRB.WS.W.0005.090420T1216Z-090421T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 716 AM CDT MON APR 20 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. TOTAL ACCUMULATIONS OF 6 TO 10 INCHES OF SNOW IS EXPECTED THROUGH TUESDAY MORNING. EVEN LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE TOWARD THE WISCONSIN AND UPPER MICHIGAN BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ013-019>021-073-202030- /O.EXT.KGRB.WW.Y.0014.090420T1216Z-090421T1500Z/ NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO- SOUTHERN MARINETTE- INCLUDING THE CITIES OF...ANTIGO...KESHENA...CRIVITZ 716 AM CDT MON APR 20 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CDT TUESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT TUESDAY. 3 TO 6 INCHES OF SNOW IS EXPECTED THROUGH TUESDAY MORNING. THE SNOW MAY MIX WITH SOME RAIN AT TIMES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ TH
3 follow-up statements
000 WWUS43 KGRB 202037 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT MON APR 20 2009 ...LATE SEASON WINTER STORM WILL CONTINUE TO AFFECT THE AREA... .A LOW PRESSURE SYSTEM OVER NORTHERN LOWER MICHIGAN LATE THIS AFTERNOON WILL MOVE TO LAKE MICHIGAN DURING THE NIGHT...AND THEN DEPART TO THE EAST ON TUESDAY. HEAVY SNOW ASSOCIATED WITH THE LOW CAN BE EXPECTED OVERNIGHT ACROSS NORTHERN WISCONSIN. WIZ005-010>012-210445- /O.CON.KGRB.WS.W.0005.000000T0000Z-090421T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 337 PM CDT MON APR 20 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. SEVERAL MORE INCHES OF SNOWFALL OVERNIGHT WILL RESULT IN STORM TOTALS IN EXCESS OF 8 INCHES THROUGH TUESDAY MORNING. THE HIGHEST AMOUNTS WILL BE NEAR THE WISCONSIN AND UPPER MICHIGAN BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ018-030-031-074-210445- /O.EXB.KGRB.WW.Y.0014.090421T0000Z-090421T1500Z/ LINCOLN-MARATHON-SHAWANO-SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU 337 PM CDT MON APR 20 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY. 2 TO 4 INCHES OF SNOW IS EXPECTED THROUGH TUESDAY MORNING. PRECIPITATION THIS EVENING WILL BE IN THE FORM OF RAIN OR MIXED RAIN AND SNOW BEFORE IT CHANGES TO ALL SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ013-019>021-073-210445- /O.CON.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/ NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO- SOUTHERN MARINETTE- INCLUDING THE CITIES OF...ANTIGO...KESHENA...CRIVITZ 337 PM CDT MON APR 20 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. SNOWFALL OF 2 TO 5 INCHES CAN BE EXPECTED THROUGH TUESDAY MORNING. PRECIPITATION THIS EVENING MAY BE IN THE FORM OF RAIN OR MIXED RAIN AND SNOW BEFORE IT CHANGES TO ALL SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ MG
000 WWUS43 KGRB 210300 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1000 PM CDT MON APR 20 2009 ...LATE SEASON WINTER STORM WILL CONTINUE TO AFFECT THE AREA... .A LOW PRESSURE SYSTEM OVER NORTHERN LOWER MICHIGAN WILL MOVE WEST OVER LAKE MICHIGAN DURING THE NIGHT...AND THEN DEPART TO THE EAST ON TUESDAY. SNOW ASSOCIATED WITH THE LOW CAN BE EXPECTED OVERNIGHT ACROSS NORTHERN WISCONSIN. WIZ005-010>012-211100- /O.CON.KGRB.WS.W.0005.000000T0000Z-090421T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 1000 PM CDT MON APR 20 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. SEVERAL MORE INCHES OF SNOWFALL OVERNIGHT WILL RESULT IN STORM TOTALS IN EXCESS OF 8 INCHES THROUGH TUESDAY MORNING. THE HIGHEST AMOUNTS WILL BE NEAR THE WISCONSIN AND UPPER MICHIGAN BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ013-019>021-073-211100- /O.CON.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/ NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO- SOUTHERN MARINETTE- INCLUDING THE CITIES OF...ANTIGO...KESHENA...CRIVITZ 1000 PM CDT MON APR 20 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED THROUGH TUESDAY MORNING. THE PRECIPITATION MAY BE MIXED WITH RAIN FOR A TIME...CHANGING TO ALL SNOW OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ018-030-031-074-211100- /O.CON.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/ LINCOLN-MARATHON-SHAWANO-SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU 1000 PM CDT MON APR 20 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. 2 TO 4 INCHES OF SNOW IS EXPECTED THROUGH TUESDAY MORNING. THE PRECIPITATION MAY BE MIXED WITH RAIN FOR A TIME... CHANGING TO ALL SNOW OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$
000 WWUS43 KGRB 210909 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CDT TUE APR 21 2009 ...LATE SEASON WINTER STORM WILL CONTINUE TO AFFECT THE AREA... .A LOW PRESSURE SYSTEM OVER NORTHERN LAKE MICHIGAN WILL GRADUALLY MOVE INTO NORTHERN LOWER MICHIGAN DURING THE DAY. AS THE SYSTEM DEPARTS...SNOW WILL TAPER OFF OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. WIZ005-010>012-211500- /O.CAN.KGRB.WS.W.0005.000000T0000Z-090421T1500Z/ /O.EXA.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 409 AM CDT TUE APR 21 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED ACROSS FAR NORTHERN WISCONSIN THIS MORNING. ALTHOUGH LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON...WARMING TEMPERATURES WILL LIMIT ADDITIONAL ACCUMULATIONS LATER IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ020-030-031-073-074-211015- /O.CAN.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/ MENOMINEE-MARATHON-SHAWANO-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...CRIVITZ 409 AM CDT TUE APR 21 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW...OR MIXED RAIN AND SNOW...WILL CONTINUE TODAY...BUT ADDITIONAL SNOW ACCUMULATIONS SHOULD ONLY BE IN THE 1 TO 2 INCH RANGE. ROADS SHOULD BE WET IN MOST AREAS...ALTHOUGH BRIDGES AND OVERPASSES MAY BE SNOW COVERED AND SLIPPERY IN PLACES. $$ WIZ013-018-019-021-211500- /O.CON.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/ NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO 409 AM CDT TUE APR 21 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. ANOTHER 1 TO 3 INCHES OF SNOW IS EXPECTED THROUGH THIS MORNING. ALTHOUGH LIGHT SNOW WILL PERSIST INTO THE AFTERNOON...WARMING TEMPERATURES WILL LIMIT ADDITIONAL ACCUMULATIONS LATER IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 20, 5:55 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 20, 5:55 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 555 AM CDT MON APR 20 2009 .UPDATE...SNOW WAS CONCENTRATED ALONG A NARROW BAND OVER NC WI THIS MORNING IN THE CONVERGENT AREA. SNOW MAY DIMINISH OR MIX WITH RAIN LATER TODAY BEFORE CHANGING OVER TO ALL SNOW AGAIN TONIGHT. NEVERTHELESS WILL START THE ADVISORY EARLIER OVER THE NORTH. UPDATES OUT SOON. TDH && .PREV DISCUSSION...ISSUED AT 318 AM CDT MON APR 20 2009... SHORT TERM...TODAY/TONIGHT/TUESDAY. VERY CHALLENGING SPRING STORM TO IMPACT THE REGION TODAY INTO TUESDAY. AT 08Z THIS MORNING...MAINLY SNOW WAS FALLING OVER NC WI...THIS SNOW WAS MIXING WITH RAIN AT TIMES AND LIMITED REPORTS FROM THIS REGION INDICATE LITTLE OR NO ACCUMULATION....BUT ANTICIPATE SOME ACCUMULATION MAY BE OCCURRING OVER WRN ONEIDA AND VILAS COUNTIES. AT THIS TIME THE AIR COLUMN IS NOT QUITE COLD ENOUGH FOR DECENT SNOW GROWTH DEVELOPMENT. WHILE THE NRN STREAM AND SRN STREAM ENERGY PHASES TODAY...APRIL TIME PERIOD SHOULD STILL PRODUCE MAINLY MAINLY RAIN OVER EASTERN SECTION WHILE A MIX IS EXPECTED OVER WEST AND NORTHWEST AREAS. MAY CONTINUE TO GET A LITE ACCUMULATION TODAY OVER NC WI BUT AT THIS TIME NOT ENOUGH FOR AN ADVISORY. PCPN MAY TURN MORE SHOWERY OVER CENTRAL AND NC WI DUE TO COLDER AIR ALOFT WORKING IN. HOWEVER BY THIS EVENING INTO TONIGHT...ALL MODELS IN AGREEMENT WITH RAPID CYCLOGENESIS AND BOMB OUT AN UPPER LOW JUST EAST OF THE CWA OVER NW LOWER MICHIGAN. MORE IMPORTANTLY MODEL VERTICAL TEMP PROFILE BECOMES COLDER OVER THE FORECAST AREA AS HEIGHTS FALL AND CAA POURS INTO THE AREA. H7 TEMPS DO ACTUALLY WARM OVER DOOR COUNTY AND EASTERN PARTS OF MARINETTE COUNTY...TO PERHAPS KEEP A MIX OF PCPN GOING IN THAT REGION. BUT AS THE SYSTEM DEPARTS TUESDAY MORNING...COLUMN TURNS COLD ENOUGH FOR SNOW IN MARINETTE COUNTY AS WELL. H8 TRACK/POSITION SUGGESTS THE BEST REGION OF ACCUMULATING SNOW WILL BE OVER NC WI...IN AN AREA FROM CRIVITZ TO KESHENA TO ANTIGO TO TOMAHAWK. TOUGH TO PREDICT ACTUAL SNOW AMOUNTS DUE TO MELTING OF THE SNOW BUT EXPECT BRUNT OF THE ACCUMULATING SNOW TONIGHT INTO TUESDAY MORNING. THERE IS THE POTENTIAL OF ACCUMULATING SNOW ALL THE WAY SOUTH THE THE FOX CITIES BUT AGAIN BOUNDARY CONDITIONS WILL AFFECT THE ACCUMULATION. WILL GRADUALLY END THE MIXED PCPN FROM WEST TO EAST ON TUESDAY WITH FINALLY DEPARTING FAR NE WI TUESDAY EVENING. AGAIN EXPECT MORE A SCT/SHOWERY PCPN OVER CENTRAL WI IN THE COLDER AIR ALOFT AND MAINLY SYSTEM PCPN TO THE EAST. WILL STAY CLOSE TO COOLER 3 HOURLY TEMPS THROUGH TUESDAY. LONG TERM... AVIATION...IFR CONDITIONS WILL CONTINUE TODAY WITH LIFR CONDITION TONIGHT IN REGIONS OF SNOW. MARINE...AS THE DEEPENING LOW DEPARTS THE REGION LATE TONIGHT INTO TUESDAY...ANTICIPATE NEAR SCA CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM CDT TUESDAY FOR WIZ013-019>021-073. WINTER WEATHER ADVISORY UNTIL 10 AM CDT TUESDAY FOR WIZ005- 010>012. &&
Hazardous weather outlook, Apr 20, 5:58 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 558 AM CDT MON APR 20 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 558 AM CDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW WILL CONTINUE THIS MORNING OVER NORTH CENTRAL WISCONSIN. FROM 2 TO 5 INCHES OF SNOW CAN BE EXPECTED NORTH OF A LINE FROM TOMAHAWK TO FLORENCE. LATER TODAY MORE OF A MIX OF RAIN AND SNOW IS EXPECTED. HOWEVER TONIGHT...AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE MIXED PRECIPITATION INTENSIFIES OVER NORTHERN LOWER MICHIGAN...ANY MIXED PRECIPITATION WILL TURN TO ALL SNOW OVER NORTH CENTRAL WISCONSIN. 3 TO 5 INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE THROUGH TUESDAY MORNING NORTH OF A LINE FROM MERRILL TO ANTIGO TO CRIVITZ. LOCALLY HIGHER SNOW TOTALS WILL BE POSSIBLE NEAR THE WISCONSIN AND UPPER MICHIGAN BORDER. OVER CENTRAL AND NORTHEAST WISCONSIN...RAIN WILL BECOME MIXED WITH SNOW OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WHILE ACCUMULATING SNOW WILL BE ONGOING TUESDAY MORNING OVER NORTH CENTRAL AND PARTS OF NORTHEAST WISCONSIN...THE REST OF THE REGION CAN EXPECT OCCASIONAL RAIN AND SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 558 AM CDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MAY OCCUR TUESDAY INTO WEDNESDAY MORNING. TH/RE
In the hours before
Local storm report, Apr 20, 5:42 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 AM CDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM SNOW RHINELANDER 45.63N 89.41W
04/20/2009 M4.0 INCH ONEIDA WI BROADCAST MEDIA
REPORT BY WJFW. ROADS WERE SNOW COVERED AND SLIPPERY.
&&
ROYELocal storm report, Apr 20, 5:53 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 AM CDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SNOW EAGLE RIVER 45.91N 89.25W
04/20/2009 E3.0 INCH VILAS WI LAW ENFORCEMENT
&&
ECKBERGLocal storm report, Apr 20, 6:31 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 AM CDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM SNOW ALVIN 46.01N 88.81W
04/20/2009 E3.0 INCH FOREST WI TRAINED SPOTTER
&&
THLocal storm report, Apr 20, 6:33 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 AM CDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM SNOW CRANDON 45.56N 88.90W
04/20/2009 M3.2 INCH FOREST WI TRAINED SPOTTER
&&
THLocal storm report, Apr 20, 6:41 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 AM CDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM SNOW ELCHO 45.43N 89.18W
04/20/2009 M3.2 INCH LANGLADE WI TRAINED SPOTTER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:13 AM CDT | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 5 more | 33 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.